Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Truncation error bounds for limit periodic continued fractions
HTML articles powered by AMS MathViewer

by W. J. Thron and Haakon Waadeland PDF
Math. Comp. 40 (1983), 589-597 Request permission

Abstract:

We derive a truncation error bound for limit periodic continued fractions $K({a_n}/l)$ which, at least asymptotically, is best possible by comparsion with periodic continued fractions. For a given limit periodic continued fraction the bound is easy to compute.
References
  • Lisa Jacobsen and Haakon Waadeland, Some useful formulas involving tails of continued fractions, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 99–105 (English, with Russian summary). MR 690457
  • William B. Jones and Wolfgang J. Thron, Continued fractions, Encyclopedia of Mathematics and its Applications, vol. 11, Addison-Wesley Publishing Co., Reading, Mass., 1980. Analytic theory and applications; With a foreword by Felix E. Browder; With an introduction by Peter Henrici. MR 595864
  • Marius Overholt, Om Visse Simple Elementomrȧder for Kjedebröker, Thesis (in Norwegian) for the degree cand. real., Universitetet i Trondheim, Matematisk Institutt, NLHT 1981.
  • Marius Overholt, A class of element and value regions for continued fractions, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 194–205. MR 690462
  • Oskar Perron, Die Lehre von den Kettenbrüchen. Dritte, verbesserte und erweiterte Aufl. Bd. II. Analytisch-funktionentheoretische Kettenbrüche, B. G. Teubner Verlagsgesellschaft, Stuttgart, 1957 (German). MR 0085349
  • H. Poincare, Sur les Equations Lineaires aux Differentielles Ordinaires et aux Differences Finies, Amer. J. Math. 7 (1885), no. 3, 203–258 (French). MR 1505385, DOI 10.2307/2369270
  • W. J. Thron and H. Waadeland, Accelerating convergence of limit periodic continued fractions $K(a_{n}/1)$, Numer. Math. 34 (1980), no. 2, 155–170. MR 566679, DOI 10.1007/BF01396057
  • W. J. Thron and Haakon Waadeland, Convergence questions for limit periodic continued fractions, Rocky Mountain J. Math. 11 (1981), no. 4, 641–657. MR 639449, DOI 10.1216/RMJ-1981-11-4-641
  • W. J. Thron and Haakon Waadeland, Modifications of continued fractions, a survey, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 38–66. MR 690452
  • W. J. Thron and Haakon Waadeland, On a certain transformation of continued fractions, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 225–240. MR 690464
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 30B70, 41A45
  • Retrieve articles in all journals with MSC: 30B70, 41A45
Additional Information
  • © Copyright 1983 American Mathematical Society
  • Journal: Math. Comp. 40 (1983), 589-597
  • MSC: Primary 30B70; Secondary 41A45
  • DOI: https://doi.org/10.1090/S0025-5718-1983-0689475-9
  • MathSciNet review: 689475